Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 14, NWS Dodge City, KS

March 25, 1995Edwards County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 25, 1995, 10:06 PM CST for Edwards County, Kansas. It was in force for 39 min.

The area

The counties it named.

The facts

Issued
Mar 25, 1995, 10:06 PM CST (04:06 UTC)
Expired
Mar 25, 1995, 10:45 PM CST
In force
39 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Edwards County, KS

The radar

The Dodge City radar (KDDC), 59 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 260406 RRA
SVRDDC
KSC047-260445-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 PM CST SAT MAR 25 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING     EFFECTIVE UNTIL 1045 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...WESTERN EDWARDS COUNTY
 
AT 1004 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES EAST
OF DODGE CITY...OR ABOUT 10 MILES SOUTHWEST OF KINSLEY. THE STORM WAS
MOVING NORTHEAST AT 30 MILES AN HOUR AND SHOULD MOVE INTO KINSLEY BY
1025 PM. LARGE HAIL...TORRENTIAL RAINFALL AND GUSTY WIND ARE LIKELY.
 
IF YOUR IN THE PATH OF THIS STORM...GET INSIDE A STURDY SHELTER AND STAY
AWAY FROM WINDOWS.
 
 
HUTTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:17 PM CST, 49 minutes earlier.

Area forecast discussion, Mar 25, 9:17 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CST SUN MAR 25 1995

CAA CONTINUING BUT COLD AIR STRATACU HAS GONE...OR MOST OF IT.  WIND
HAS DECREASED A BUNCH SINCE AFTN...AND THIS TREND SHLD OCCUR EVERYWHERE
WITH DECOUPLING.  HYS TO CONT WITH WIND IN THE TIGHT SFC GRADIENT.  ON
TEMPS...GOING LOOKS FINE.  COMP BETWEEN FWC/FAN NUMBERS LOOKS GOOD.
DID NOT LOOK AT MUCH BEYOND THIS PD.

HUTTON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:49 PM CSTSevere Thunderstorm WarningDDCClark26 min
Mar 25, 9:19 PM CSTSevere Thunderstorm WarningDDCFord26 min
Mar 25, 9:47 PM CSTSevere Thunderstorm WarningDDCFord28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.